Alert archive / Florida / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 30, NWS Jacksonville, FL

April 11, 2021Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 11, 2021, 4:08 AM EDT for Marion County, Florida. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2021, 4:08 AM EDT (08:08 UTC)
Expired
Apr 11, 2021, 4:19 AM EDT
In force
11 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 151 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WUUS52 KJAX 110808
SVRJAX
FLC083-110845-
/O.NEW.KJAX.SV.W.0030.210411T0808Z-210411T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
408 AM EDT Sun Apr 11 2021

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Central Marion County in northern Florida...

* Until 445 AM EDT.

* At 408 AM EDT, a severe thunderstorm was located over Ocala
  Airport, or near Ocala, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ocala, Lynne, Santos, Anthony, Ocala Airport, Silver Springs Shores
  and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2909 8228 2922 8232 2937 8195 2913 8185
TIME...MOT...LOC 0808Z 253DEG 30KT 2917 8221 

HAIL...1.00IN
WIND...60MPH
 
$$

AK
2 follow-up statements
502 
WWUS52 KJAX 110813
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
413 AM EDT Sun Apr 11 2021

FLC083-110845-
/O.CON.KJAX.SV.W.0030.000000T0000Z-210411T0845Z/
Marion FL-
413 AM EDT Sun Apr 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR CENTRAL MARION COUNTY...

At 412 AM EDT, a severe thunderstorm was located over Ocala, moving
east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ocala, Lynne, Ocala Airport and Burbank. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2911 8223 2921 8226 2935 8194 2915 8186
TIME...MOT...LOC 0812Z 253DEG 30KT 2918 8217 

HAIL...1.00IN
WIND...60MPH
 
$$

AK
135 
WWUS52 KJAX 110819
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
419 AM EDT Sun Apr 11 2021

FLC083-110829-
/O.CAN.KJAX.SV.W.0030.000000T0000Z-210411T0845Z/
Marion FL-
419 AM EDT Sun Apr 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
heavy rain are still possible with this thunderstorm.

LAT...LON 2911 8223 2921 8226 2935 8194 2915 8186
TIME...MOT...LOC 0817Z 253DEG 30KT 2920 8210 

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:45 AM EDT, 23 minutes earlier.

Area forecast discussion, Apr 11, 3:45 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
345 AM EDT Sun Apr 11 2021

...HEAVY RAINFALL AND STRONG TO SEVERE STORMS EXPECTED ACROSS NORTHEAST
FLORIDA TODAY...

.NEAR TERM [Through Tonight]...

An intense coupled upper level jet combined with a potent shortwave
over the northeastern Gulf of Mexico will force a linear MCS
to develop across the northeastern Gulf and moving into the
Suwannee Valley and northeast Florida before daybreak. The
interior fog will dissipate after daybreak. The RAP indicates
MLCAPE values reaching 2000-2250 J/kg between 09-12Z over
northeast Florida. Expect mostly elevated storms to develop
initially. The high-res guidance seems to be far too slow with the
convective development (as it is already occurring), so followed
closer to a blend of NAM/GFS for placement/timing this morning.

Expect a band of strong showers/storms to form near/over the I-10
corridor by daybreak, with this linear MCS then propagating
southward across northeast Florida through the morning and into
the mid afternoon. Steep mid level lapse rates in the 7-8 C/km and
cold temperatures aloft are expected across northeast Florida.
Marginally severe hail, rainfall rates of 2+ inches per hour,
and gusty winds in the 40-60 mph range are expected to mix down in
the stronger convection around daybreak to 15Z as storms remain
mostly elevated. Afterwards, increasing instability and 50 knot
mid level flow is forecast to push into north central and central
Florida, and this is forecast to lead to a strengthening MCS as it
moves towards the southern portion of the area (Marion, Putnam,
and Flagler Counties). The main threat will be damaging winds
along/south of a line from roughly Gainesville to St. Augustine in
the late morning to mid afternoon, and especially southward. An
isolated tornado and large hail cannot be ruled out as well in
this area. Very heavy rainfall rates are expected with these
storms, with 1-2 inches of rainfall and locally higher amounts
expected across portions of northeast Florida. Ponding on roadways
and localized flooding is possible.

The MCS will move south of the area by the mid/late afternoon, and
a few showers/sprinkles will remain possible across the area ahead
of the cold front. The cold front is forecast to push into the
area around 00Z, clearing the area before daybreak on Monday. Any
light showers/sprinkles will end overnight.

Highs today will be in the 70s. Overnight lows will be in the mid
50s across interior southeast Georgia, and the upper 50s to lower
60s elsewhere.

.SHORT TERM [Monday Through Tuesday]...

Broad upper level ridging and surface high pressure will be in
place across the region Monday into Tuesday which will promote
warm and dry conditions. Ridging begins to weaken on Tuesday as a
cold front enters the region. Temperatures will be above normal
with highs in the 80s and lows in the 50s and 60s.

.LONG TERM [Wednesday Through Sunday]...

A cold front stretching from a low over the Great Lakes will push
southeast through the area Wednesday into Thursday and stall over
central Florida into the weekend. This will lead to unsettled
weather and rain chances Wednesday through the end of the week.
Temperatures will be above normal on Wednesday then return to
around normal through the weekend.

&&

.AVIATION...
[Through 06Z Monday]

Fog has developed across the interior, and fog MVFR/IFR fog will
continue over the next several hours. Showers/storms were
beginning to develop in the northeast Gulf and the Panhandle of
Florida early this morning in association with a potent shortwave.
This will propagate eastward into the area before daybreak, with
showers/storms spreading across the northeast Florida TAF sites.
Intense storms are possible at KGNV and KSGJ in the mid to late
morning hours. The showers and storms will then push southward by
the mid afternoon, with remnant light showers/sprinkles
continuing. Ceilings will lower this evening ahead of a cold
front, and a few light showers/sprinkles remain possible. The
cold front will push through the area overnight, with conditions
improving after the end of the TAF period.

&&

.MARINE...

A cold front will move across the local waters tonight. High
pressure over the Gulf Coast region will build east across the
Florida peninsula through Tuesday. The high will build farther
east offshore of the Florida Atlantic coast midweek as the next
frontal system approaches from the north late Tuesday into
Wednesday. The front will push south of the local waters Thursday
as high pressure builds north of the region.

Rip Currents: Moderate risk of rip currents at the northeast
Florida beaches through Monday. Low risk of rip currents today and
Moderate risk of rip currents on Monday at the southeast Georgia
beaches.

&&

.HYDROLOGY...

There is a Marginal Risk of Excessive Rainfall today across
portions of northeast Florida. Rainfall amounts of 1-2 inches with
locally higher amounts are possible, especially along/south of a
line from roughly Gainesville to St. Augustine. Ponding on
roadways and localized flooding is possible.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  79  54  85  54  86 /  40  20   0   0   0
SSI  79  62  81  60  82 /  30  20   0   0   0
JAX  76  59  84  56  87 /  80  20   0   0   0
SGJ  75  62  80  59  82 /  90  20   0   0   0
GNV  76  59  84  55  87 /  90  20   0   0  10
OCF  76  61  86  54  88 /  90  20   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Apr 11, 4:00 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
400 AM EDT Sun Apr 11 2021

FLZ240-340-110845-
Central Marion FL-Western Marion FL-
400 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION COUNTY UNTIL 445
AM EDT...

* At 359 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Rainbow Lakes Estates, moving
  east at 35 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Ocala, Rainbow Lakes Estates, Sparr, Santos, Anthony, Ocala
  Airport, Silver Springs Shores, Reddick, Lowell and Romeo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2921 8254 2922 8240 2930 8240 2940 8214
      2910 8198 2905 8253
TIME...MOT...LOC 0759Z 250DEG 32KT 2915 8255

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:00 AM EDTSpecial Weather StatementJAXMarion45 min
Apr 11, 4:34 AM EDTSpecial Weather StatementJAXMarion41 min
Apr 11, 4:48 AM EDTSpecial Weather StatementJAXAlachua42 min
Apr 11, 5:02 AM EDTSpecial Weather StatementJAXGilchrist43 min
Apr 11, 5:23 AM EDTSpecial Weather StatementJAXFlagler, Putnam52 min
Apr 11, 5:44 AM EDTSpecial Weather StatementJAXAlachua, Columbia, Gilchrist, Hamilton, Suwannee, Union46 min
Apr 11, 6:08 AM EDTAreal Flood WarningJAXAlachua, Columbia, Gilchrist3 hr
Apr 11, 6:15 AM EDTSpecial Weather StatementJAXHamilton60 min
Apr 11, 6:27 AM EDTSpecial Weather StatementJAXAlachua, Baker, Bradford, Clay, Flagler, Putnam and 2 more48 min
Apr 11, 6:51 AM EDTSpecial Weather StatementJAXDuval, Nassau39 min
Apr 11, 6:56 AM EDTSpecial Weather StatementJAXFlagler, Marion, Putnam49 min
Apr 11, 7:01 AM EDTSpecial Weather StatementJAXDuval, Nassau44 min
Apr 11, 7:03 AM EDTSpecial Weather StatementJAXSuwannee42 min
Apr 11, 7:08 AM EDTSpecial Marine WarningJAX75 min
Apr 11, 7:26 AM EDTSpecial Weather StatementJAXMarion49 min
Apr 11, 7:42 AM EDTSpecial Marine WarningJAX41 min
Apr 11, 9:40 AM EDTSpecial Weather StatementJAXPutnam50 min
Apr 11, 9:46 AM EDTSpecial Weather StatementJAXUnion44 min
Apr 11, 10:44 AM EDTSpecial Weather StatementJAXAlachua, Flagler, Marion, Putnam, Saint Johns61 min
Apr 11, 1:11 PM EDTSpecial Weather StatementJAXClay, Duval, Flagler, Nassau, Putnam, Saint Johns49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.